Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 137, NWS St. Louis, MO

December 4, 2018Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 4, 2018, 3:36 PM CST for Gasconade County, Montgomery County, Missouri. It took effect at Dec 5, 2018, 1:30 AM CST. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Dec 4, 2018, 3:36 PM CST (21:36 UTC)
In effect from
Dec 5, 2018, 1:30 AM CST
Expired
Dec 5, 2018, 7:58 PM CST
In force
18 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 20.59 ft at Dec 5, 2018, 3:00 AM CST.

actionminormoderate202512/0412/0512/0612/07
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

784 
WGUS43 KLSX 042136
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
336 PM CST Tue Dec 4 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Missouri River at Hermann

.This Flood Warning is a result of heavy rainfall upstream during
the past week and less than a tenth of an inch forecast in the next 
48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-052136-
/O.NEW.KLSX.FL.W.0137.181205T0900Z-181207T0000Z/
/HRNM7.1.ER.181205T0900Z.181205T1200Z.181206T0000Z.NO/
336 PM CST Tue Dec 4 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Hermann
* from late tonight to Thursday evening.
* At 2:30 PM Tuesday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early Wednesday 
  and crest near 21.1 feet by Wednesday morning. The river is forecast
  to fall below flood stage by Wednesday evening.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/05  12/06  12/07  12/08  12/09

Missouri River
  Hermann         21.0   20.17      21.1   20.3   18.0   14.7   12.2

&&

LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       

$$
3 follow-up statements
840 
WGUS83 KLSX 050200
FLSLSX

Flood Statement
National Weather Service St Louis MO
800 PM CST Tue Dec 4 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Missouri River at Gasconade

  Missouri River at Hermann

.This Flood Warning is a result of heavy rainfall upstream during
the past week and less than a tenth of an inch forecast in the next 
48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-060200-
/O.EXT.KLSX.FL.W.0135.000000T0000Z-181209T0524Z/
/GSCM7.1.ER.000000T0000Z.181205T1800Z.181207T1724Z.NO/
800 PM CST Tue Dec 4 2018

The Flood Warning continues for
  the Missouri River at Gasconade
* until Saturday evening.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 26.2 feet Wednesday
  early afternoon.
* Impact:  At 24.5 feet...Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.
* Impact:  At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/05  12/06  12/07  12/08  12/09

Missouri River
  Gasconade       22.0              26.0   25.7   22.9   18.9   15.6

&&

LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       

$$

MOC073-139-060200-
/O.EXT.KLSX.FL.W.0137.181205T0730Z-181207T0800Z/
/HRNM7.1.ER.181205T0730Z.181205T1800Z.181206T0800Z.NO/
800 PM CST Tue Dec 4 2018

The Flood Warning continues for
  the Missouri River at Hermann
* from early Wednesday morning to late Thursday night.
* At 7:30 PM Tuesday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage early Wednesday 
  morning and to crest near 21.4 feet by Wednesday early afternoon. 
  The river is forecast to fall below flood stage by early Thursday 
  morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/05  12/06  12/07  12/08  12/09

Missouri River
  Hermann         21.0   20.56      21.3   20.8   18.3   14.9   12.4

&&

LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       

$$
789 
WGUS83 KLSX 051729
FLSLSX
Flood Statement
National Weather Service St Louis MO
1129 AM CST Wed Dec 5 2018

...The flood warning continues for the Missouri River...
 
                        ...at Gasconade
                        ...at Hermann

.This Flood Warning is a result of up to an inch of rain the past
weekend, snowmelt, and less than 0.10 inches forecast in the next 
48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-061728-
/O.EXT.KLSX.FL.W.0135.000000T0000Z-181209T0945Z/
/GSCM7.1.ER.000000T0000Z.181205T1800Z.181207T2145Z.NO/
1129 AM CST Wed Dec 5 2018

The Flood Warning continues for
  the Missouri River at Gasconade
* until late Saturday night.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 26.2 feet this 
  afternoon.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/06  12/07  12/08  12/09  12/10

Missouri River
  Gasconade       22.0    E26.2     25.6   23.3   19.9   16.6   15.1

&&

LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-061728-
/O.EXT.KLSX.FL.W.0137.000000T0000Z-181207T0600Z/
/HRNM7.1.ER.181205T1221Z.181205T1230Z.181206T0600Z.NO/
1129 AM CST Wed Dec 5 2018

The Flood Warning continues for
  the Missouri River at Hermann
* until late Thursday night.
* At 10:30 AM Wednesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  morning and to crest near 21.1 feet by this evening. The river is 
  forecast to fall below flood stage by after midnight tonight.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/06  12/07  12/08  12/09  12/10

Missouri River
  Hermann         21.0   20.96      20.6   18.6   15.7   13.1   12.0

&&

LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       


$$
971 
WGUS83 KLSX 060158
FLSLSX
Flood Statement
National Weather Service St Louis MO
758 PM CST Wed Dec 5 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Missouri River at Hermann

.This will be the last statement on this flood event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-060228-
/O.CAN.KLSX.FL.W.0137.000000T0000Z-181207T0600Z/
/HRNM7.1.ER.181205T1221Z.181205T1230Z.181205T1237Z.NO/
758 PM CST Wed Dec 5 2018

The Flood Warning is cancelled for
  the Missouri River at Hermann.
* At 7:30 PM Wednesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 6:37 AM Wednesday.
* The river will continue falling to 18.6 feet by Friday morning.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/06  12/07  12/08  12/09  12/10

Missouri River
  Hermann         21.0   20.55      20.4   18.6   16.4   13.9   12.7


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 4, 11:45 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Dec 4, 11:45 AM CST, 3 hours 51 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1145 AM CST Tue Dec 4 2018

.UPDATE...
Issued at 633 AM CST Tue Dec 4 2018

Made a quick update to increase pops through mid morning from
central MO into the St. Louis region. Snow showers have become
more predominant along this axis and some locations could see up
to a half inch accumulation. Note that most of the accumulation
will be on grass and elevated surfaces. Road conditions are quite
variable with wet in many areas and then areas with some snow
cover. Snow showers should become more scattered by midday.

Glass

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 409 AM CST Tue Dec 4 2018

Precipitation is far from organized early this morning, but weak
large scale ascent within the cyclonic flow and ahead of the upper
low in northern MO is contributing to pockets of both snow and
drizzle or freezing drizzle. Satellite is not helping out a lot
right now, but the best I can tell this is due to only marginal
cloud ice at this time. Fortunately temperatures at this time
where I believe we have freezing drizzle (based on radar and obs)
is near or only slightly below freezing. Road sensors across the
areas with precipitation are also above freezing. Thus I would
anticipate that any issues with slick roads will be spotty and
confined to elevated surfaces, most likely in central MO if they
occur. The majority of the models with an emphasis on the RAP show
cooling aloft and greater cloud ice by 15z as the upper low to
the north moves eastward. Soundings show moisture/nearly saturated
conditions remain confined to the lowest 2.5-3.0 km and the top
of this layer to a depth of about 5kft cools to -12 to -16C by
mid- morning with steeping low level lapse rates and increasing
low level CAPE. So translated, the greater cloud ice should result
in a transition to purely scattered snow showers from mid morning
through the afternoon. We could see spots with localized snow
accumulations of several tenths of an inch. It will be a cold day
with temps 10-15 degrees below average. The snow showers should
both diminish and shunt to the east this evening as the upper trof
axis shifts to the east and into the OH Valley. Far eastern MO
into western IL could continue to see isolated snow showers during
this time frame. Clouds should remain locked in most of the night
with any clearing late from the west.

Glass

.LONG TERM...  (Wednesday through Monday)
Issued at 409 AM CST Tue Dec 4 2018

Should actually see plenty of sun by Wednesday afternoon as the
persistent upper level trough shifts east of the region. Will also
experience warmer high temperatures due to the solar insolation
coupled with southwest winds as the surface ridge shifts southeast
of our area. Although it will be warmer, highs on Wednesday will
still be slightly below normal. A shortwave moving eastward
through the northern Plains and Great Lakes region will send a
cold front southeastward through our forecast area late Wednesday
night and Thursday. Light precipitation is expected along and just
behind this cold front late Wednesday night and Thursday. Models
still have discrepancies as to where the higher QPF will fall,
albeit still on the light side. Precipitation type should be
mainly light snow across northeast MO and west central IL, but a
mixture of light rain and light snow further south with
temperatures rising into the upper 30s across east central and
southeast MO and southwest IL on Thursday. Highest snow amounts
should be under one half inch, and mainly on grassy areas and
elevated surfaces with highs on Thursday above the freezing mark
for most of the forecast area. The highest snow accumulations,
albeit quite minor may be from near COU to 3LF, although this
could change. A strong surface ridge will build into our area
Thursday night behind the cold front, leading to colder, well
below normal temperatures again Thursday night and into the
weekend. Precipitation will return to southeast MO and southwest
IL by Saturday as a southern stream upper level low approaches
from the southern Plains with a surface low moving eastward
through the Gulf Coast states. The upper level low will move
eastward through AR Saturday night and into the TN Valley region
Sunday. The operational GFS continues to be further north with the
precipitation versus the ECMWF model with the northern edge of
the precipitation shield almost making it as far north as COU, STL
and SLO. It will be cold enough that the precipitation type will
be all snow. Even if the more southern solution of the ECMWF model
turns out to be correct, areas south of FAM will still get a
light accumulation of snow mainly Saturday night. The GFS solution
would lead to several of inches of snow in this area for Saturday
and Saturday night. For now will forecast snow accumulations in
southeast MO of 1 to 3 inches. The precipitation will shift
southeast of our forecast area Sunday with slightly warmer
temperatures by Monday afternoon, albeit still below normal.

GKS

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1137 AM CST Tue Dec 4 2018

Periods of light snow will continue across parts of east central
and southeast Missouri as well as southwest Illinois this
afternoon and evening. While MVFR flight conditions are expected
to prevail, some of the heavier snow will likely produce
intermittent IFR ceilings and visibility. Light snow should be
ending across central Missouri, but MVFR ceilings are expected to
continue to prevail at least through late evening. Ceilings should
improve to VFR across the area by early Wednesday morning, and
then expect clouds to scatter out by mid to late morning.

SPECIFICS FOR KSTL:

Lambert has been on the northern edge of the heaviest snow this
morning, and I expect this trend to continue this afternoon and
evening. MVFR ceilings will continue to prevail, with an
occasional drop to MVFR visibility as well if a heavier snow
shower grazes the terminal from the south. Snow should finally be
ending by early evening, and ceilings are expected to lift to VFR
after 06Z. VFR conditions are expected to prevail thereafter.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Dec 4, 7:46 AM CST, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
746 AM CST Tue Dec 4 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051400-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
746 AM CST Tue Dec 4 2018

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Snow showers are expected across the area today. Accumulations will
be quite variable and less than an inch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light snow is likely late Wednesday night and Thursday across parts
of the area with snow accumulations of less than one half inch.
Snow is also likely across southeast Missouri Saturday and Saturday
night with minor accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to relay snow amounts.

Glass

In the hours before

Local storm report, Dec 4, 1:53 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CST TUE DEC 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TORNADO          2 NE STAUNTON           39.03N 89.75W
12/01/2018                   MACOUPIN           IL   NWS STORM SURVEY

            NWS STORM SURVEY CREW CONFIRMS AN EF-1
            TORNADO NEAR STAUNTON IL. MAX WINDS WERE 110
            MPH. PATH LENGTH WAS 1.39 MILES. PATH WIDTH
            WAS 50 YARDS.

&&

KD
Local storm report, Dec 4, 1:57 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 PM CST TUE DEC 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TORNADO          8 WSW RAYMOND           39.23N 89.68W
12/01/2018                   MONTGOMERY         IL   NWS STORM SURVEY

            NWS STORM SURVEY CREW CONFIRMS AN EF-1
            TORNADO NEAR RAYMOND ILLINOIS. MAX WINDS
            WERE 100 MPH. PATH LENGTH WAS 8.02 MILES.
            PATH WIDTH WAS 75 YARDS.

&&

KD
Local storm report, Dec 4, 2:00 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CST TUE DEC 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TORNADO          2 SE LITCHFIELD         39.15N 89.63W
12/01/2018                   MONTGOMERY         IL   NWS STORM SURVEY

            NWS SURVEY CREW CONFIRMS EF-2 TORNADO. MAX
            WINDS WERE 115 MPH. PATH LENGTH WAS 7.93
            MILES. PATH WIDTH WAS 100 YARDS.

&&

KD
Local storm report, Dec 4, 2:03 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 PM CST TUE DEC 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TORNADO          4 E HONEY BEND          39.26N 89.55W
12/01/2018                   MONTGOMERY         IL   NWS STORM SURVEY

            NWS SURVEY CREW CONFIRMS AN EF-1 TORNADO.
            MAX WINDS WERE 100 MPH. PATH LENGTH WAS 2
            MILES. PATH WIDTH WAS 50 YARDS.

&&

KD
Local storm report, Dec 4, 2:05 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CST TUE DEC 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TORNADO          5 E HARVEL              39.35N 89.46W
12/01/2018                   MONTGOMERY         IL   NWS STORM SURVEY

            NWS SURVEY CREW CONFIRMS AN EF-0 TORNADO.
            MAX WINDS WERE 80 MPH. PATH LENGTH WAS 0.06
            MILES. PATH WIDTH WAS 25 YARDS.

&&

KD
Local storm report, Dec 4, 2:41 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CST TUE DEC 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     SNOW             CHESTERFIELD            38.66N 90.58W
12/04/2018  M1.5 INCH        ST. LOUIS          MO   BROADCAST MEDIA

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 10:49 AM CSTRiver Flood WarningLSXPike22 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.